Discussions By Condition: I cannot get a diagnosis.

How do I submit a question to one of the Doctors on line?

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: mystical butterfly
  • May 19, 2009
  • 01:08 AM

I have been on Codeine #3 for over a month and have recently had some strange dreams/fears. Could this be a reaction to the medication> I am not by nature a fearful/anxious person.

Reply Flag this Discussion

2 Replies:

  • Codeine works by binding to opiod receptors and this characteristic produces dependence upon long-term use. You should not be taking Tylenol 3 with codeine for extended periods. Drugs that affect opiod receptors can eventually disturb other patterns established within the nervous system such as sleep cycles. Speak to the prescribing physician concerning change in this medication to a non-narcotic analgesic if your pain still exists. I would also ask at this point what type of problem you are experiencing that would require extended treatment with this type of drug? Best regards, J Cottle, MD
    JCottleMD 580 Replies Flag this Response
  • Thank you so much. I have been changed to tramodol, after requesting a less mind altering alternative. I will now have to deal with the high bp from all of the meds until x-rays confirm possible problems.
    mystical butterfly 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?